Mississippi, 2001

Hail and Damaging Winds in Mississippi, June 30, 2001

June 30, 2001 · NWS JAN · 3 events in 2 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 30, 1:20 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 30, 1:20 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SAT JUN 30 2001

MODELS ARE NOT IN TOO BAD OF AGREEMENT TODAY WITH REGARD TO
EVOLUTION OF PATTERN ACROSS REGION. APPEARS AS THOUGH UPPER LOW
CURRENTLY TO OUR NW WILL WEAKEN AND GRADUALLY DROP SW NEXT 36
HOURS...EVENTUALLY BECOMING ABSORBED INTO SYSTEM OVER NORTHERN GULF.
HENCE THIS SYSTEM WILL GRADUALLY BECOME LESS OF AN INFLUENCE ON OUR
WEATHER NEXT FEW DAYS.

FOR TONIGHT UPPER LOW WILL BE CLOSER TO FORECAST AREA THAN LAST
NIGHT...LOCATED OVER CENTRAL AR BY MIDNIGHT. CONVECTION PERSISTED
ALL NIGHT LAST NIGHT NEAR THIS SYSTEM. WITH ISENTROPIC UPGLIDE
FORECAST ON 305K AND 310K SURFACES ACROSS FORECAST AREA TONIGHT...
WILL NOT TRY TO LIMIT CONVECTION TO ONLY THE EVENING HOURS. WILL
TAPER POPS FROM HIGH CHANCE W TO SLIGHT CHANCE SE. ALTHOUGH UPPER
LOW WILL BE WEAKENING ON SUNDAY...RESIDUAL OUTFLOW BOUNDARIES...
HEATING...AND MOIST/UNSTABLE AIR SHOULD RESULT IN SCATTERED
CONVECTION ONCE AGAIN. BY MONDAY...A WEAKENING SURFACE BOUNDARY WILL
DROP INTO FORECAST AREA PROVIDING FOCUS FOR CONVECTION. APPEARS AS
THOUGH BEST MOISTURE/INSTABILITY WILL BE OVER CENTRAL AND SOUTHERN
AREAS SO WILL CARRY HIGHEST POPS...HIGH CHANCE...THERE.

AS FAR AS TEMPERATURES...MAV AND FWC IN AGREEMENT AND LOOK GOOD
THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS AROUND 70.

IN THE EXTENDED...BOUNDARY MOVING INTO THE AREA DISSIPATES BY
TUESDAY WITH DIURNAL CONVECTION THE RULE FROM THEN INTO WEDNESDAY.
MRF/UKMET AGREE ON BRINGING A MUCH STRONGER FRONT INTO THE FORECAST
AREA THURSDAY WITH A BETTER RISK OF CONVECTION...FOLLOWED BY DRIER
WEATHER FRIDAY AND SATURDAY. CANADIAN/NOGAPS NOT QUITE AS AGGRESSIVE
WITH THIS SCENARIO...BUT MRF/UKMET SEEM TO HAVE BEEN PERFORMING WELL
AND PATTERN OF STRONGER FRONTAL PASSAGES HAS BEEN THE RULE THIS
SUMMER. FOR NOW WILL FOLLOW NCEP SOLUTION OF GENERALLY ACCEPTING
MRF/UKMET...ONLY A LITTLE SLOWER WITH FRONTAL MOVEMENT.

PRELIM NUMBERS...
JAN 069/090 070/091 071 3424
MEI 069/090 070/091 070 3424

08

In the hours before

Special weather statement, Jun 30, 1:10 PM CST, 3 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SAT JUN 30 2001

...THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI THROUGH THE EARLY EVENING HOURS. ALTHOUGH NO
SEVERE WEATHER IS ANTICIPATED...STORMS HAVE THE POTENTIAL OF
PRODUCING PEA SIZE HAIL...WINDS UP TO 40 MPH...HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

SHOWERS AND THUNDERSTORMS SHOULD BEGIN WEAKENING SHORTLY AFTER
SUNSET...WITH THE LOSS OF DAYTIME HEATING.

THOSE INVOLVED IN OUTDOOR ACTIVITIES SHOULD KEEP IN MIND
THUNDERSTORMS DEVELOP QUICKLY IN THE SUMMERTIME...AND IF
LIGHTNING IS SEEN OR THUNDER IS HEARD...TO TAKE SHELTER
IMMEDIATELY.

...FLOODING...
WIDESPREAD FLOODING IS NOT EXPECTED.  HOWEVER...THUNDERSTORMS
THAT DO DEVELOP...WILL PRODUCE RAINFALL RATES NEAR OR ABOVE ONE
INCH PER HOUR.	THIS WILL PRODUCE PONDING OF WATER ON
ROADS...URBAN AREAS...AND LOW SPOTS.  DO NOT DRIVE INTO AREAS
WHERE THE ROAD CAN NOT BE SEEN AS IT IS VERY DIFFICULT TO
DETERMINE THE DEPTH OF THE WATER.  MOST VEHICLES BECOME BUOYANT
IN ONLY 18 TO 24 INCHES OF STANDING WATER.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 30, 4:15 PM CST
Where
Lincoln County, Countywide
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.533, -90.500

A few trees were blown down in portions of the county.

Hail, Rankin

When
June 30, 4:49 PM CST
Where
Rankin County, Florence
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.150, -90.133

Thunderstorm Wind, Rankin

When
June 30, 5:10 PM CST
Where
Rankin County, Flowood
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.283, -90.117

A few large trees were blown down near the south end of the reservoir.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250763, 5250764, 5250765.